Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 10, 2020, 7:01 PM CST for 4 counties in Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2020, 7:01 PM CST (01:01 UTC)
- Expired
- Jan 10, 2020, 7:45 PM CST
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Maries County, MO, Miller County, MO, Phelps County, MO, Pulaski County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 7:13 PM CST | TSTM WND DMG | 2 Ne Crocker, MO | PICTURES OF SIGNIFICANT ROOF DAMAGE. SHINGLES BLOWN 100 TO 200 YARDS. BRANCHES DOWN. DELAYED REPORT RELAYED VIA MEDIA FROM PUBLIC. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.3
The text
As transmitted.
275
WUUS53 KSGF 110101
SVRSGF
MOC125-131-161-169-110145-
/O.NEW.KSGF.SV.W.0015.200111T0101Z-200111T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
701 PM CST Fri Jan 10 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Maries County in central Missouri...
Southeastern Miller County in central Missouri...
Pulaski County in central Missouri...
Phelps County in east central Missouri...
* Until 745 PM CST.
* At 701 PM CST, severe thunderstorms were located along a line
extending from 6 miles north of Richland to 10 miles southwest of
Waynesville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rolla... Fort Leonard Wood...
Lake of The Ozarks State Park... Waynesville...
St. Robert... St. James...
Richland... Dixon...
Belle... Crocker...
Iberia... Doolittle...
Vienna... Newburg...
Edgar Springs... Brumley...
Beulah... Laquey...
Ozark Springs... Rosati...
This includes Interstate 44 between mile markers 145 and 169, and
between mile markers 171 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CST for south central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3816 9164 3815 9153 3779 9153 3779 9181
3760 9181 3760 9203 3762 9203 3764 9225
3772 9241 3802 9240 3803 9251 3811 9259
3827 9219 3829 9219 3829 9165
TIME...MOT...LOC 0101Z 218DEG 39KT 3795 9243 3777 9238
HAIL...1.00IN
WIND...60MPH
$$
Albano3 follow-up statements
439
WWUS53 KSGF 110120
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
720 PM CST Fri Jan 10 2020
MOC131-110130-
/O.CAN.KSGF.SV.W.0015.000000T0000Z-200111T0145Z/
Miller MO-
720 PM CST Fri Jan 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MILLER COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Tornado Watch remains in effect until 200 AM CST for south central
Missouri.
LAT...LON 3815 9164 3815 9153 3779 9153 3779 9181
3760 9181 3760 9203 3762 9203 3764 9225
3768 9232 3802 9218 3829 9219 3829 9165
TIME...MOT...LOC 0120Z 270DEG 39KT 3809 9229 3791 9224
$$
MOC125-161-169-110145-
/O.CON.KSGF.SV.W.0015.000000T0000Z-200111T0145Z/
Maries MO-Pulaski MO-Phelps MO-
720 PM CST Fri Jan 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR MARIES...PULASKI AND PHELPS COUNTIES...
At 720 PM CST, severe thunderstorms were located along a line
extending from Iberia to near Crocker, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rolla... Fort Leonard Wood...
Waynesville... St. Robert...
St. James... Dixon...
Belle... Doolittle...
Vienna... Newburg...
Edgar Springs... Brinktown...
Beulah... Devil's Elbow...
Vichy... Northwye...
Jerome... Rosati...
This includes Interstate 44 between mile markers 153 and 169, and
between mile markers 171 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CST for south central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3815 9164 3815 9153 3779 9153 3779 9181
3760 9181 3760 9203 3762 9203 3764 9225
3768 9232 3802 9218 3829 9219 3829 9165
TIME...MOT...LOC 0120Z 270DEG 39KT 3809 9229 3791 9224
HAIL...1.00IN
WIND...60MPH
$$
Albano867
WWUS53 KSGF 110132
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
732 PM CST Fri Jan 10 2020
MOC125-161-169-110145-
/O.CON.KSGF.SV.W.0015.000000T0000Z-200111T0145Z/
Maries MO-Pulaski MO-Phelps MO-
732 PM CST Fri Jan 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR MARIES...EASTERN PULASKI AND PHELPS COUNTIES...
At 732 PM CST, severe thunderstorms were located along a line
extending from near Dixon to near Newburg to 8 miles east of Fort
Leonard Wood, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rolla... Fort Leonard Wood...
St. James... Dixon...
Doolittle... Vienna...
Newburg... Edgar Springs...
Brinktown... Beulah...
Devil's Elbow... Vichy...
Northwye... Jerome...
Rosati...
This includes Interstate 44 between mile markers 165 and 169, and
between mile markers 171 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CST for south central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3815 9164 3815 9153 3779 9153 3779 9181
3760 9181 3760 9203 3762 9203 3764 9225
3785 9208 3813 9214 3829 9165
TIME...MOT...LOC 0132Z 246DEG 53KT 3807 9206 3788 9198 3766 9201
HAIL...1.00IN
WIND...60MPH
$$
Albano474
WWUS53 KSGF 110139
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
739 PM CST Fri Jan 10 2020
MOC125-161-169-110149-
/O.EXP.KSGF.SV.W.0015.000000T0000Z-200111T0145Z/
Maries MO-Pulaski MO-Phelps MO-
739 PM CST Fri Jan 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR MARIES...EASTERN PULASKI AND
PHELPS COUNTIES WILL EXPIRE AT 745 PM CST...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 200 AM CST for south central
Missouri.
LAT...LON 3815 9164 3815 9153 3779 9153 3779 9181
3760 9181 3760 9203 3762 9203 3764 9225
3785 9208 3813 9214 3829 9165
TIME...MOT...LOC 0139Z 218DEG 39KT 3812 9201 3793 9193 3771 9196
$$
AlbanoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 5:58 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Jan 10, 5:58 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
558 PM CST Fri Jan 10 2020
.SHORT TERM...(This evening through Saturday)
Issued at 251 PM CST Fri Jan 10 2020
Storms expanded and moved northeast into the area over the past
couple of hours. Limited instability (but enough) and backed low
level flow/good low level helicity and vertical shear have allowed
some mini supercells to to develop northwest-southwest of KSGF.
Instability/mlcape will remain 500-1000 j/kg in an area
east/ahead of the convection that is in place now (sw and south
central MO). Expect a broken line of convection to move northeast
into southern MO toward 00z/6pm then shift east and northeast in
areas along and east of hwy 65 and south of I-44. Storm mode looks
to be a mix of mini supercells, and broken lines segments.
Damaging wind/tornado threat will continue for much or our eastern
cwfa through midnight before the activity shifts east of the
area.
Heavy rain is the another concern and not much change is in the
forecast with storm totals of 3-4 inches common which will
produce flooding. No changes to the watch are expected.
Cold air will move southeast into the region late tonight into
Saturday. In general guidance has backed off a little on the snow
but still looking at trace amounts to around three inches with
highest amounts in our northwest counties. As the cold air moves
in, the shallow nature of the initial push should result in a
changeover to freezing rain/drizzle then sleet late tonight, then
finally snow Saturday as precip wraps around the exiting upper
low. Still have an ice accumulation of around a tenth of an inch
for the western cwfa. No changes planned to winter products.
.LONG TERM...(Saturday Night through Friday)
Issued at 251 PM CST Fri Jan 10 2020
Saturday night-Sunday: A sfc ridge will move quickly through
Saturday night with temperatures falling into the teens-20s.
Guidance might be a little aggressive in the warmup on Sunday,
but south winds will kick in with a moderating temperature trend.
Monday-Friday: Mild weather is expected Monday-Tuesday with
limited rain/precip potential. A sfc low low is expected to pass
through the region Wednesday (decent agreement with global
models). Some limited light rain potential is there but there
won't be a ton of moisture to work with. Cold air will nose it's
way south briefly in the wake of the low. There is some potential
for another mid latitude system late in the week with a quick
zonal upper air pattern in place.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 551 PM CST Fri Jan 10 2020
A broad area of showers and storms will impact the region through
this evening in into the overnight hours. Rain is expected to be
heavy at time with impacts to visibilities likely. Ceilings and
visibilities will be mainly IFR with occasional period of MVFR.
This MVFR breaks will be very brief.
A brief period of little to no precipitation may occur just behind
a cold front that will move through the area overnight. Surface
winds will shift out of the north behind the front. B
Around sunrise, precipitation will wrap back into the region with
freezing rain changing to snow moving across the region from west
to east. This will continue MVFR to IFR flight conditions.
Occasional period of LIFR will be possible with heavier snow
bands.
Improving flight conditions will occur late Saturday into Sunday
morning with clearing skies.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late tonight for MOZ055>058-066>071-
077>083-088>098-101>106.
Winter Weather Advisory from midnight tonight to midnight CST
Saturday night for MOZ057-058-069>071-079>083-090>096-
101>104.
Winter Storm Warning until midnight CST Saturday night for
MOZ055-056-066>068-077-078-088-089.
KS...Flash Flood Watch through late tonight for KSZ073-097-101.
Winter Storm Warning until midnight CST Saturday night for
KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...HatchHazardous weather outlook, Jan 10, 6:11 PM CST, 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 611 PM CST Fri Jan 10 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-120015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 611 PM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Limited lightning risk. Limited excessive cold risk. Limited non thunderstorm wind risk. Elevated ice accumulation risk. Limited snow and sleet risk. DISCUSSION... Widespread showers and thunderstorms will continue to move across the region through this evening. Additional heavy rain is expected to occur into tonight. Storm total rainfall amounts are expected to range from 2.5 to 4 inches. Localized amounts of around 5 to 6 inches remain possible where thunderstorms persist for longer periods. Widespread rainfall of this magnitude will likely cause the flooding of numerous rivers, creeks, and low water crossings. Severe thunderstorms remain possible this evening mainly east of Highway 65 and along and south of Interstate 44. Damaging winds, tornadoes, and large hail will all be possible with these storms. As colder air moves into the area, rain will transition to a wintry mix of freezing rain, sleet, and snow late tonight over northwest sections of the outlook area. Greatest accumulations through tonight will occur from southeast Kansas into central Missouri. Wind chills will also drop into the teens in this area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A wintry mix or freezing rain, sleet, and snow is expected across much of the area Saturday morning, transitioning to snow through the day. The greatest accumulations will be over the northwest portion of the outlook area from southeast Kansas into central Missouri, with the lowest accumulations over south-central Missouri. Wind chills will fall into the teens and single digits through the day. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Jan 10, 5:54 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 3 NNE SPRINGFIELD 37.24N 93.26W
01/10/2020 E1.25 INCH GREENE MO PUBLIC
REPORT OF HALF DOLLAR SIZED HAIL.
&&
KPLocal storm report, Jan 10, 6:15 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 2 NNW BUFFALO 37.67N 93.10W
01/10/2020 DALLAS MO AMATEUR RADIO
REPORT OF 3 TO 6 INCHES WATER OVER 65 JUST
SOUTH OF 73 JUNCTION NEAR BUFFALO, MO.
&&
KPLocal storm report, Jan 10, 6:48 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
648 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM FLASH FLOOD 3 W FAIR GROVE 37.39N 93.21W
01/10/2020 GREENE MO FIRE DEPT/RESCUE
HIGHWAY CC CLOSED NEAR FARM ROAD 193 DUE TO
FLASH FLOODING.
&&
KPLocal storm report, Jan 10, 6:50 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST SEYMOUR 37.15N 92.77W
01/10/2020 E70 MPH WEBSTER MO AMATEUR RADIO
REPORT OF 60-70 MPH WINDS IN SEYMOUR.
&&
KPLocal storm report, Jan 10, 6:54 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 ENE SPRINGFIELD 37.21N 93.23W
01/10/2020 E1.75 INCH GREENE MO PUBLIC
DELAYED REPORT AND PICTURE OF GOLF BALL
SIZED HAIL ON EAST SIDE OF SPRINGFIELD.
&&
KPLocal storm report, Jan 10, 6:58 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL LEBANON 37.68N 92.66W
01/10/2020 E1.00 INCH LACLEDE MO PUBLIC
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 6:04 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 41 min |
| Jan 10, 6:29 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Webster, Wright | 46 min |
| Jan 10, 6:43 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Wright | 20 min |
| Jan 10, 6:51 PM CST | Flash Flood Warning | SGF | Camden, Christian, Douglas, Laclede, Ozark, Pulaski and 4 more | 6 hr |
| Jan 10, 6:58 PM CST | Areal Flood Warning | SGF | Barton, Cedar, Dade, Jasper, Newton, St. Clair and 1 more | 12 hr |
| Jan 10, 7:08 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 37 min |
| Jan 10, 9:38 PM CST | Severe Thunderstorm Warning | SGF | Ozark | 52 min |
| Jan 10, 10:06 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell | 54 min |
| Jan 10, 10:15 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| Jan 10, 10:17 PM CST | Tornado Warning | SGF | Howell, Ozark | 16 min |
| Jan 10, 10:24 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Shannon, Texas | 12 hr |
| Jan 10, 10:38 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 37 min |
| Jan 10, 10:54 PM CST | Areal Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 12 hr |
| Jan 11, 1:50 AM CST | Flash Flood Warning | SGF | Christian, Douglas, Laclede, Ozark, Pulaski, Taney and 3 more | 9 hr |
| Jan 11, 8:32 AM CST | Areal Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Dade and 11 more | 24 hr |
| Jan 11, 10:07 AM CST | Areal Flood Warning | SGF | Barry, Christian, Douglas, Greene, Howell, Lawrence and 8 more | 24 hr |
| Jan 11, 10:14 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Dent, Laclede, Maries, Miller and 4 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.